Alert archive / Arkansas / River Flood Warnings in 2021
River Flood Warning 207, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Apr 29, 2021, 1:48 PM CDT for Searcy County, Arkansas. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 1:48 PM CDT (18:48 UTC)
- Expired
- Apr 29, 2021, 10:53 PM CDT
- In force
- 9 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Searcy County, AR
The radar
The Little Rock radar (KLZK), 140 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River near St Joe (SJOA4). The gauge peaked at 28.33 ft at Apr 29, 2021, 4:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 27 ft
- Moderate stage
- 35 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07056000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
127
WGUS44 KLZK 291848
FLWLZK
Flood Warning
National Weather Service Little Rock AR
148 PM CDT Thu Apr 29 2021
...The National Weather Service in Little Rock AR has issued a Flood
Warning for the following rivers in Arkansas...
Buffalo River Near St Joe affecting Searcy County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC129-301900-
/O.NEW.KLZK.FL.W.0207.210429T1848Z-210501T0807Z/
/SJOA4.1.ER.210429T1731Z.210430T0000Z.210430T0206Z.NO/
148 PM CDT Thu Apr 29 2021
The National Weather Service in Little Rock has issued a
* Flood Warning for
the Buffalo River Near St Joe.
* From this afternoon to late Friday night.
* At 12:45 PM CDT Thursday the stage was 27.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 29.0 feet
late Thursday afternoon. It will then fall below flood stage late
Thursday evening.
* Impact...At 27.0 feet, Tyler Bend Access Area begins to flood.
Some campsites are under water and Comfort Station is flooded.
&&
Fld Observed Forecast 1 PM Crest
Location Stg Stg Day/Time Fri Sat Sun Crest Time Date
Buffalo River
St Joe 27.0 27.3 Thu 12 PM 16.5 12.2 10.5 29.0 7 PM 4/29
&&
LAT...LON 3614 9237 3603 9246 3592 9275 3602 9281
3608 9263 3621 9245
$$
Jones2 follow-up statements
161
WGUS84 KLZK 300131
FLSLZK
Flood Statement
National Weather Service Little Rock AR
831 PM CDT Thu Apr 29 2021
...The Flood Warning continues for the following rivers in
Arkansas...
Buffalo River Near St Joe affecting Searcy County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC129-010145-
/O.EXT.KLZK.FL.W.0207.000000T0000Z-210501T0739Z/
/SJOA4.1.ER.210429T1731Z.210429T2130Z.210430T0139Z.NO/
831 PM CDT Thu Apr 29 2021
...The Flood Warning is now in effect until early Saturday morning...
The Flood Warning continues for
the Buffalo River Near St Joe.
* Until late Friday night.
* At 7:45 PM CDT Thursday the stage was 27.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage this
evening, April 29, and continue falling to 9.4 feet Tuesday
evening, May 4.
* Impact...At 20.0 feet, Limited impacts due to the lack of private
property along the river. Some access points and public facilities
will be effected. The National Park Service has recommended that
float activities stop well below this flow level and conditions
are dangerous to recreational floaters. Floodplain along the North
Bank begins to flood.
* Impact...At 27.0 feet, Tyler Bend Access Area begins to flood.
Some campsites are under water and Comfort Station is flooded.
&&
Fld Observed Forecast 7 PM Crest
Location Stg Stg Day/Time Fri Sat Sun Crest Time Date
Buffalo River
St Joe 27.0 27.6 Thu 7 PM 16.2 13.1 11.2 FALLING
&&
LAT...LON 3614 9237 3603 9246 3592 9275 3602 9281
3608 9263 3621 9245
$$
231865
WGUS84 KLZK 300353
FLSLZK
Flood Statement
National Weather Service Little Rock AR
1053 PM CDT Thu Apr 29 2021
...The Flood Warning is cancelled for the following rivers in
Arkansas...
Buffalo River Near St Joe affecting Searcy County.
ARC129-300500-
/O.CAN.KLZK.FL.W.0207.000000T0000Z-210430T0353Z/
/SJOA4.1.ER.210429T1731Z.210429T2130Z.210430T0139Z.NO/
1053 PM CDT Thu Apr 29 2021
...The Flood Warning for the Buffalo River Near St Joe has been
cancelled...
The Flood Warning is cancelled for
the Buffalo River Near St Joe.
* At 9:45 PM CDT Thursday the stage was 26.3 feet.
* Flood stage is 27.0 feet.
* Forecast...The river is expected to fall to 9.4 feet Tuesday
evening.
&&
Fld Observed Forecast 1 AM Crest
Location Stg Stg Day/Time Sat Sun Mon Crest Time Date
Buffalo River
St Joe 27.0 26.3 Thu 9 PM 15.1 12.5 10.9 FALLING
&&
LAT...LON 3614 9237 3603 9246 3592 9275 3602 9281
3608 9263 3621 9245
$$
231What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Apr 29, 12:23 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 29, 12:23 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1223 PM CDT Thu Apr 29 2021 .UPDATE... An overall slow decreasing trend is expected this afternoon with regards to intensity and coverage of convection. Near term forecasts have been adjusted to account for the expected convective trends. 55 && .AVIATION... Surface flow will become northwesterly at 4-7kt between 30/00z and 30/06z. MVFR ceilings are expected to prevail across northern sites through 30/00z. 55 && .PREV DISCUSSION...(ISSUED 642 AM CDT Thu Apr 29 2021) AVIATION... The slow moving cold front has entered northwest Arkansas and will continue to move through the state today. Rain chances will be highest in central and south sections. Heavy rain can be expected at times. Low clouds and decreased visibility will lead to MVFR or IFR conditions at times. Rain will end in most locations this evening but not til 06Z in the southeast. PREV DISCUSSION...(ISSUED 404 AM CDT Thu Apr 29 2021) SHORT TERM...Today Through Friday Night This upper ridge will be suppressed to the southeast by an approaching upper moving through the Midwest. The southwest upper low will become cutoff from the main flow and blocked by the upper ridge in the Gulf of Mexico, keeping it over west Texas through Friday. A slow moving cold front will continue to bring showers and thunderstorms across the area today. The main threat now is heavy rain. North, west and southwest sections will have the highest threat of flash flooding. Another large area of rain will move across central and south Arkansas during the day. A Flash Flood Watch continues for parts of the area. Another inch of rain is expected in the southwest. There is a Marginal Risk for severe thunderstorms across the southeast half of the area today along and ahead of the front. High pressure will build over the state tonight and Friday. Rain chances will end in the south Friday morning. Surface high pressure will be northeast of Arkansas by late Friday. Highs today will be in the mid 70s to lower 80s and in the mid to upper 70s Friday. Lows tonight will be in the lower 50s to lower 60s and then lower to mid 50s Friday night. LONG TERM...Saturday Through Wednesday Rain chances will return to the forecast gradually from Saturday into Sunday as an H500 closed low approaches the state from the southwest. As it moves over the area it will transition into an open wave. There will be little reprieve in the form of dry weather as yet another shortwave trough is expected to traverse the SW flow aloft and move toward the state by early next week. Another period of rain and thunderstorms is expected. Temperatures through the period are largely expected to remain above normal values with persistent srly flow. There may be some portions of the state that see below average temps at times if widespread precip occurs. && .LZK Watches/Warnings/Advisories... Flash Flood Watch until 4 PM CDT this afternoon FOR Clark-Dallas- Garland-Hot Spring-Izard-Johnson-Logan-Montgomery-Ouachita-Pike- Polk-Pope-Scott-Searcy-Stone-Yell. &&
Hazardous weather outlook, Apr 29, 4:13 AM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 413 AM CDT Thu Apr 29 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 413 AM CDT Thu Apr 29 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will continue moving across the area today. An additional inch of rain is expected in central and south sections. In areas that have had an abundance of rain overnight, flash flooding will be possible. A few severe thunderstorms will be possible in the southeast half of the area with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Thunderstorms will be in the forecast this weekend through the middle of next week. While severe weather chances don't appear very high at this time, locally heavy rainfall may lead to flash flooding concerns. .Spotter Information Statement... Spotter activation may be needed. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 51/67
In the hours before
Local storm report, Apr 29, 8:23 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
823 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD HARDY 36.32N 91.48W
04/29/2021 SHARP AR PUBLIC
CAMPGROUND MANAGER REPORTED SPRING RIVER OUT OF ITS
BANKS THROUGH HARDY, HIGH WATER IN RIVER BEND PARK,
LOBERG PARK, AND HARDY CITY RV PARK CAMPGROUND. ONE RV
WAS WASHED AWAY BY THE WATER. NO INJURIES.
&&
EVENT NUMBER LZK2100585
232Local storm report, Apr 29, 9:31 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 3 NNE HOT SPRINGS VILLA 34.70N 92.99W
04/29/2021 GARLAND AR SOCIAL MEDIA
SOCIAL MEDIA VIDEO OF HIGH WATER MOVING OVER TALLEY
CEMETERY RD BRIDGE BETWEEN JESSIEVILLE AND HOT SPRINGS
VILLAGE.
&&
EVENT NUMBER LZK2100586
232Local storm report, Apr 29, 12:45 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM FLASH FLOOD 2 N PINEY BAY REC AREA 35.43N 93.31W
04/29/2021 JOHNSON AR DEPT OF HIGHWAYS
WATER REPORTED TO BE OVER PORTION OF HIGHWAY 359.
&&
55Local storm report, Apr 29, 12:55 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1255 PM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM FLASH FLOOD 1 ENE ARCHEY VALLEY 35.70N 92.71W
04/29/2021 VAN BUREN AR COUNTY OFFICIAL
A PORTION OF BOHANNON ROAD WAS FLOODED JUST SOUTH OF
HIGHWAY 254 WEST.
&&
EVENT NUMBER LZK2100587
230Local storm report, Apr 29, 1:05 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 PM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM FLASH FLOOD 2 ENE WALNUT GROVE 35.57N 92.53W
04/29/2021 VAN BUREN AR COUNTY OFFICIAL
WATER WAS COVERING PORTIONS OF HIGHWAY 95 WEST.
&&
EVENT NUMBER LZK2100588
230Local storm report, Apr 29, 1:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
118 PM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM FLASH FLOOD 1 NE SCOTLAND 35.54N 92.59W
04/29/2021 VAN BUREN AR LOCAL OFFICIAL
MASSEY MOUNTAIN ROAD WAS FLOODED.
&&
EVENT NUMBER LZK2100589
230The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:24 PM CDT | Special Weather Statement | LZK | Johnson | 51 min |
| Apr 28, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 43 min |
| Apr 28, 9:55 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 65 min |
| Apr 28, 10:02 PM CDT | Tornado Warning | LZK | Johnson, Logan, Yell | 29 min |
| Apr 28, 10:29 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 46 min |
| Apr 28, 10:54 PM CDT | Tornado Warning | LZK | Johnson, Logan, Pope | 32 min |
| Apr 28, 11:26 PM CDT | Flash Flood Warning | LZK | Boone, Johnson, Logan, Marion, Newton, Pope and 1 more | 7 hr |
| Apr 28, 11:35 PM CDT | Special Weather Statement | LZK | Johnson | 40 min |
| Apr 29, 12:22 AM CDT | Special Weather Statement | LZK | Pope, Van Buren | 53 min |
| Apr 29, 12:54 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 51 min |
| Apr 29, 1:09 AM CDT | Special Weather Statement | LZK | Polk | 36 min |
| Apr 29, 1:15 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Pope, Searcy, Stone, Van Buren | 5 hr |
| Apr 29, 1:19 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 43 min |
| Apr 29, 1:24 AM CDT | Special Weather Statement | LZK | Scott | 51 min |
| Apr 29, 1:59 AM CDT | Flash Flood Warning | LZK | Logan, Scott, Yell | 6 hr |
| Apr 29, 2:08 AM CDT | Special Weather Statement | LZK | Cleburne, Independence, Lawrence | 52 min |
| Apr 29, 2:26 AM CDT | Special Weather Statement | LZK | Garland, Perry, Yell | 64 min |
| Apr 29, 2:59 AM CDT | Special Weather Statement | LZK | Conway, Faulkner | 61 min |
| Apr 29, 3:05 AM CDT | Special Weather Statement | LZK | Jackson | 25 min |
| Apr 29, 3:49 AM CDT | Special Weather Statement | LZK | White, Woodruff | 41 min |
| Apr 29, 4:15 AM CDT | River Flood Warning | LZK | Fulton, Sharp | 16 hr |
| Apr 29, 4:28 AM CDT | Special Weather Statement | LZK | Woodruff | 32 min |
| Apr 29, 4:33 AM CDT | Flash Flood Warning | LZK | Fulton, Izard, Lawrence, Randolph, Sharp | 4 hr |
| Apr 29, 4:35 AM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Stone, Van Buren, White | 4 hr |
| Apr 29, 6:01 AM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Perry, Pike, Saline | 4 hr |
| Apr 29, 6:14 AM CDT | Areal Flood Warning | LZK | Baxter, Boone, Johnson, Logan, Marion, Newton and 4 more | 6 hr |
| Apr 29, 7:59 AM CDT | Areal Flood Warning | LZK | Logan, Scott, Yell | 6 hr |
| Apr 29, 8:09 AM CDT | River Flood Warning | LZK | Lawrence, Randolph | 34 hr |
| Apr 29, 8:28 AM CDT | Areal Flood Warning | LZK | Fulton, Izard, Lawrence, Randolph, Sharp | 6 hr |
| Apr 29, 9:36 AM CDT | Flash Flood Warning | LZK | Van Buren | 4 hr |
| Apr 29, 9:50 AM CDT | River Flood Advisory | LZK | Searcy | 4 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Pope, Yell | 28 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Conway, Perry | 60 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Faulkner, Perry | 44 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Jefferson, Lincoln | 47 hr |
| Apr 29, 11:07 AM CDT | Flash Flood Warning | LZK | Conway, Johnson, Pope | 3 hr |
| Apr 29, 1:42 PM CDT | River Flood Warning | LZK | Izard, Stone | 27 hr |
| Apr 29, 1:42 PM CDT | River Flood Warning | LZK | Independence | 44 hr |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Independence, Jackson | 5 days |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 17 days |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Prairie | 26 days |
Nearby
River Flood Warnings in Arkansas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.